MAUDE Adverse Event Report: IMMUCOR, INC. GALILEO NEO; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. GALILEO NEO; AUTOMATED BLOOD BANK SYSTEM
Model Number 0064599
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes 3 malfunction events.A review of the events indicated that three (3) patient samples tested on the galileo neo automated blood bank system produced unexpected abo/rh or abo crossmatch phenotype results versus prior test results or, subsequent manual tube/gel test results.One (1) patient's crossmatch test on the galileo neo resulted as compatible and should have been incompatible, given the patient's sample was anti-c and the donor sample was c+.One (1) test produced an abo/rh forward testing mistype result due to a false positive result of b positive; whereby historical results determined a phenotype of ab positive.One (1) galileo neo result was incorrect with a b+ result instead of an ab+ result.The galileo neo resulted the donor as b positive.The donor blood was retested in a reference lab and resulted as ab positive.The donor blood was not used and returned after testing by the reference lab.Tube interpretation resulted as asubb positive, with an anti-a result of 1+.Galileo neo's operation manual provides limitations whereby, the neo cannot reliably detect hemagglutination reactions graded as 1+ or less in test tube methodology.Through post event tests and investigations, no specific causes were determined for the malfunctions.

Brand Name
GALILEO NEO
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross, ga
MDR Report Key10016362
Report Number1034569-2020-00025
Device Sequence Number11378133
Product Code KSZ
UDI-Device Identifier10888234001041
UDI-Public10888234001041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK100033
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0064599
Device Catalogue Number64599
Device Lot NumberUA16044583,203820,SC649
Was Device Available for Evaluation? Yes
Event Location Hospital
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1